Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Roller Coaster Effect
    avatar
    txred posted:
    I have been recently diagnosed with Type 1 Diabetes. I am on the roller coaster of very highs and very lows. My insulin has been changed multiple times and I am still dealing with this. Is this normal? Should my doctor be doing something different? Because of no insurance I must go to the county for my medical care...very...very frustrated.

    Any advice would be helpful. Thank you
    Reply
     
    avatar
    mrscora01 responded:
    Since you are recently dxd, you will probably be bouncing around a lot for a while. During the honeymoon phase, your pancreas will still periodically put out different amounts of insulin that will send you crashing, or stop for a bit and have you high.

    To learn about dosing, I would get the books "Think Like a Pancreas" and "Using Insulin". You will be better able to understand and make suggestions yourself.

    Cora
    T1 1966, Dialysis 2001, kidney transplant and pump 2002, pancreas transplant 2008
     
    avatar
    txred replied to mrscora01's response:
    Thank you Cora! I will look for these books! The doctor has told me because I was in such a high sugar "state" for so long its going to take a while to get things under control. My crashes hit me so hard and without warning it has scared me quite a bit. My eyesight has taken a "hit" as well and I have also been told to wait until things are under control until I can go to the eye doctor. Some days are very depressing and frustrating but I keep moving and doing everything I am suppose to be doing.

    Thanks again!!
     
    avatar
    mrscora01 replied to txred's response:
    One more thing - this is a great site. There are terrific, supportive people here. But not many type 1s. For a larger group of "us" visit Diabetes Daily There are even a couple of folks (2) who between them have almost 120 years of type 1 experience. Just beware, there are a lot of folks who will push (quite hard) a very low carb lifestyle. Take diet advice with a grain of salt. You will find what works for you.

    Cora
    T1 1966, Dialysis 2001, kidney transplant and pump 2002, pancreas transplant 2008
     
    avatar
    lateinlife replied to mrscora01's response:
    How did you get a transplant. I was dx'd i 2009 at 59 yrs old. I am so depressed. My numbers are all over the place unless I starve myself.


    Helpful Tips

    tips to help me help a family member
    does anyone have tips to bring down diabetes More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.